Vol. 38, No. 3, 1971

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Characterizations of uniform convexity

William Lee Bynum

Vol. 38 (1971), No. 3, 577–581
Abstract

In this paper, three new characterizations of uniform convexity of a Banach space X are established. The characterization developed in Theorem 1 resembles the definition of the modulus of smoothness given by J. Lindenstrauss. The characterizations developed in Theorems 2 and 3 are interrelated, both involving the duality map of X into X. The methods used are adapted to give an abbreviated proof of a recent result of W. V. Petryshyn relating the strict convexity of X to the duality map of X into X.

Mathematical Subject Classification
Primary: 46B05
Milestones
Received: 7 January 1971
Published: 1 September 1971
Authors
William Lee Bynum